CSN Login
Members Online: 6

Vaginal burning

imackie48
Posts: 90
Joined: Nov 2011

Hi, just finished my third internal brachytherapy, last week, now I'm having severve pain in my vagina area, it looks very red and sore. I will,be calling the rad dr tomorrow, I have been using Vit E liquid, it seems to be the only thing that' stay on for a long period of time.
Does anyone have any suggestions?

Irene

debrajo's picture
debrajo
Posts: 745
Joined: Sep 2011

Wish I could help you! I had five treatments and never knew I had them! Wouldn't even know what to think of except a well covered ice pack. Sounds like you were hyper-sensitive to the radiation. Hope you feel better soon. Best, debrajo

fanniemay
Posts: 52
Joined: Nov 2011

Hi Irene, I have experienced burning when I pee. I have not had the radiation yet. I also know my vagina has seriously shrunk. That scares me. At radiation they measure you and you get a dialator to use the rest of your life. If you are having sex I guess you wouldn't need the diatator. Obviously I am not having sex..LOL God Bless, Edith

daisy366's picture
daisy366
Posts: 1493
Joined: Mar 2009

One thing I learned about radiation is that we continue to have effects even after the treatments stop. I erroneously thought I would be fine once my neck radiation was done but actually got sicker after treatments stopped and ended up in the hospital. And I don't think doctors tell us everything about it (at least mine didn't) because I think if they told us, we would be more scared and treatment would be harder. Anyway, that's my take on the whole thing.

Hopefully your pain will subside quickly. The radiation is continuing to burn your insides. Hopefully there is some topical treatment for it. They gave me some special salve for my skin - and solution for my throat.

Speedy recovery and hugs, Mary Ann

imackie48
Posts: 90
Joined: Nov 2011

Maryann, the dr prescribed Silvidene ointment, and said it was a radiation burn on the floor of my vaginia. Besides that the fatigue and achy has come back. I know there have been some women on the boards who had 5 of these treatments, I can't imagine it. Just when I thought I was getting stronger, I get another set back. I don't understand why my legs hurt all the time.
When I had radiation on my breast 15 yrs ago, I had no side effects, outside of a little burn, I was working and was never titled, but of course I was a lot younger.
That's for all your kind thoughts and words
Irene

Ro10's picture
Ro10
Posts: 1390
Joined: Jan 2009

Hope you got some suggestions from the doctor today. I have no suggestions for you, as I never had any problems from my internal radiation after they took the cylinder out. I had mine in for 28 hours. I was very happy to have it removed.

Hope you are having a better day today. Just wanted you to know I was thinking of you. In peace and caring.

imackie48
Posts: 90
Joined: Nov 2011

Hi Ro,
Thanks for your concern and caring. This last treatment has set me back, I was getting stronger, now my legs ache just like when I was on chemo.
Dr gave me a ointment for the burn and doing soaks 3 x a day.
When is your next Chemo? I couldn't believe those nausea patches were so expensive. WOW.
Hope you are having a nice day too.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network